Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Northern Indiana

December 23, 2007Branch County, Hillsdale County, Michigan; DeKalb County, Steuben County, Indiana; Defiance County, Williams County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Dec 23, 2007, 5:34 AM EST for Branch County, Hillsdale County, Michigan; DeKalb County, Steuben County, Indiana; Defiance County, Williams County, Ohio. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2007, 5:34 AM EST (10:34 UTC)
Expired
Dec 23, 2007, 6:30 AM EST
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties DeKalb County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Defiance County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 5:50 AM ESTTSTM WND DMGAngola, INNUMEROUS REPORTS OF DOWNED POWER LINES AND TREES ACROSS STEUBEN COUNTY
Dec 23, 6:00 AM ESTTSTM WND GST 830 E Metz, INCOUNTY EMA REPORTS HAM RADIO OPERATOR MEASURED 83 MPH. NUMEROUS TREES AND LIMBS DOWN ACROSS THE COUNTY.
Dec 23, 6:03 AM ESTTSTM WND DMGBronson, MINUMEROUS DOWNED TREES...LIMBS...AND UTILITY LINES THROUGHOUT BRANCH COUNTY
Dec 23, 6:09 AM ESTTSTM WND DMGBronson, MINUMEROUS DOWNED TREES...LIMBS...AND UTILITY LINES THROUGHOUT BRANCH COUNTY...PARTICULARLY SOUTH OF COLDWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 231035
SVRIWX
INC033-151-MIC023-059-OHC039-171-231130-
/O.NEW.KIWX.SV.W.0170.071223T1034Z-071223T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EST SUN DEC 23 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN NORTHEAST INDIANA
  STEUBEN COUNTY IN NORTHEAST INDIANA
  NORTHWESTERN DEFIANCE COUNTY IN NORTHWEST OHIO
  WILLIAMS COUNTY IN NORTHWEST OHIO
  HILLSDALE COUNTY IN SOUTHEAST MICHIGAN
  BRANCH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 630 AM EST

* AT 533 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 16 MILES SOUTH OF BATTLE CREEK TO AUBURN...AND
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ANGOLA...
  BUTLER AND COLDWATER...
  MONTPELIER AND BRYAN...
  HILLSDALE...
  UNION CITY...
  HAMILTON AND FREMONT...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4144 8438 4127 8511 4128 8519 4176 8519
      4178 8530 4208 8530 4208 8441
TIME...MOT...LOC 1034Z 250DEG 52KT 4208 8529 4135 8506

$$

JC
3 follow-up statements
000 
WWUS53 KIWX 231053
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 AM EST SUN DEC 23 2007

INC033-151-MIC023-059-OHC039-171-231130-
/O.CON.KIWX.SV.W.0170.000000T0000Z-071223T1130Z/
STEUBEN IN-DE KALB IN-HILLSDALE MI-BRANCH MI-DEFIANCE OH-WILLIAMS OH-
552 AM EST SUN DEC 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST
FOR WILLIAMS...NORTHWESTERN DEFIANCE...BRANCH...HILLSDALE...DE KALB
AND STEUBEN COUNTIES...

AT 549 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 10 MILES NORTH OF COLDWATER TO 3 MILES SOUTHEAST 
OF BUTLER...AND MOVING NORTHEAST AT 55 MPH.


LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MONTPELIER AND BRYAN...
  HILLSDALE...
  READING...
  LITCHFIELD...
  JONESVILLE AND PIONEER...
  WEST UNITY AND STRYKER...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8441 4144 8438 4131 8502 4135 8509
      4176 8518 4180 8529 4208 8530
TIME...MOT...LOC 1052Z 251DEG 47KT 4209 8501 4141 8477

$$

JC
000 
WWUS53 KIWX 231114
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 AM EST SUN DEC 23 2007

INC033-231123-
/O.CAN.KIWX.SV.W.0170.000000T0000Z-071223T1130Z/
DE KALB IN-
613 AM EST SUN DEC 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR DE KALB COUNTY IS CANCELLED...

AT 611 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8441 4145 8438 4144 8439 4136 8479
      4153 8479 4154 8485 4172 8490 4207 8497
TIME...MOT...LOC 1113Z 254DEG 43KT 4213 8472 4145 8448

$$

INC151-MIC023-059-OHC039-171-231130-
/O.CON.KIWX.SV.W.0170.000000T0000Z-071223T1130Z/
STEUBEN IN-HILLSDALE MI-BRANCH MI-DEFIANCE OH-WILLIAMS OH-
613 AM EST SUN DEC 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST
FOR WILLIAMS...NORTHWESTERN DEFIANCE...EASTERN BRANCH...HILLSDALE AND
EASTERN STEUBEN COUNTIES...

AT 611 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF ALBION TO BRYAN...AND MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WEST UNITY...STRYKER AND SHADYSIDE...
  PRATTVILLE...MOSCOW AND JEROME...
  SOMERSET CENTER...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8441 4145 8438 4144 8439 4136 8479
      4153 8479 4154 8485 4172 8490 4207 8497
TIME...MOT...LOC 1113Z 254DEG 43KT 4213 8472 4145 8448

$$

JC
000 
WWUS53 KIWX 231128
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 AM EST SUN DEC 23 2007

INC151-MIC023-059-OHC039-171-231137-
/O.EXP.KIWX.SV.W.0170.000000T0000Z-071223T1130Z/
STEUBEN IN-HILLSDALE MI-BRANCH MI-DEFIANCE OH-WILLIAMS OH-
627 AM EST SUN DEC 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMS...NORTHWESTERN
DEFIANCE...EASTERN BRANCH...HILLSDALE AND EASTERN STEUBEN COUNTIES
EXPIRES AT 630 AM EST...

AT 622 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 50 MPH CAN BE EXPECTED 
THROUGH MID MORNING WITH THE PASSAGE OF A STRONG COLD FRONT.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8441 4145 8438 4144 8439 4136 8479
      4153 8479 4154 8485 4172 8490 4207 8497
TIME...MOT...LOC 1127Z 254DEG 43KT 4217 8450 4149 8427

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 1:01 AM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 23, 1:01 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 AM EST SUN DEC 23 2007

.AVIATION.../06Z TAFS/
SFC LOW PRESSURE WILL BRING WIDESPREAD RAIN AND WIND TO THE FA.
LOOK FOR RAIN WITH A BRIEF PERIOD OF HEAVY RAIN ALONG THE COLD
FRONT...WHERE THIN LINE CONVECTION IS ANTICIPATED. WINDS ARE
EXPECTED TO INCREASE ACROSS THE FA AS LOW PRESSURE DEEPENS. LOOK
FOR SUSTAINED WINDS OF 2O TO 30 KNOTS WITH GUSTS TO 40 KNOTS BY
MID MORNING. WINDS WILL VEER TO THE SOUTHWEST WITH FROPA. THERE COULD
ALSO BE AN ISOLATED GUST TO AROUND 50 KNOTS WITH THE FROPA. ALL
SIG PRECIP SHOULD END BY MID MORNING ACROSS THE FA...WITH FLURRIES
POSSIBLE INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 1208 AM EST SUN DEC 23 2007/

UPDATE...
RAPIDLY DEEPENING 997MB SFC LOW PRESSURE OVER CENTRAL IL WILL
CONTINUE TO INTENSIFY AND PUSH NE. POTENT MID LEVEL UPPER LEVEL
TROUGH OVER THE MID CONUS IS UNDERGOING PHASING...WHICH WILL LEAD TO
IMPRESSIVE H5 HEIGHT FALLS OF NEARLY 450 METERS IN 24 HOURS OVER
THE GREAT LAKES AS THIS SYSTEM PUSHES EAST. THIS WILL SUPPORT
RAPID INTENSIFICATION OF SFC LOW PRESSURE OVER THE GREAT LAKES.
THIS RAPID CYCLOGENESIS WILL ALLOW THE ASSOCIATED COLD FRONT TO
ACCELERATE INTO THE REGION...FASTER THAN CURRENT GUIDANCE
SUGGESTS. THIS IS OBVIOUS IN COMPARING RADAR AND SFC OBS UPSTREAM
IN MO/IL. HAVE ADJUSTED TEMP GRIDS FOR THIS...BRINGING THE COLD
FRONT INTO THE CWA MUCH QUICKER. HAVE ALSO SHIFTED PRECIP FASTER
THROUGH THE FORECAST AREA PER ADVANCING FRONT. STAUNCH SUBSIDENCE
IN THE WAKE OF THE INITIAL BURST OF PVA WILL QUELL PRECIP ON THE
BACKSIDE OF THE FRONT. EXPECTING A POSSIBLE PERIOD OF SNOW SHOWERS
/NO ACCUMULATION EXPECTED/ IN THE MORNING TO QUICKLY GIVE WAY TO A
CHANCE OF FLURRIES...SAVE FAR NW AREAS WHERE LAKE SHOWERS MAY CLIP
BERRIEN AND CASS COUNTIES. HAVE DECREASED SKY COVER SOME AAS MPLE
DRY AIR PUSHES INTO THE REGION. MAY EVEN SEE A PERIOD OF PT SUNNY
BEFORE CYCLONIC WRAP AROUND MOISTURE BUILDS BACK INTO THE FA.

PREV DISCUSSION... /ISSUED 453 PM EST SAT DEC 22 2007/

SHORT TERM...
TONIGHT AND SUNDAY...SEVERAL FORECAST CHALLENGES AT HAND...
INCLUDING ARRIVAL OF THE COLD FRONT FOLLOWED BY STRONG WINDS.
ALSO...WITH SATURATED GROUND AND RECENT SNOW MELT...HYDRO CONCERNS
LATE TONIGHT INTO SUNDAY. AN INTENSE UPPER LEVEL SYSTEM WILL LIFT
NORTHEAST INTO THE WESTERN GREAT LAKES REGION. THE DEFORMATION
ZONE ASSOCIATED WITH THIS SYSTEM WILL STAY TO THE NORTHWEST OF THE
FORECAST AREA...KEEPING THE HEAVY SNOW TO THE NORTHWEST. KEPT A
CHANCE OF THUNDER TONIGHT AS MODEST THETA E AT 850 MB SURGES
NORTHEAST AHEAD OF THE FRONT. IMPRESSIVE OMEGA WITH THIS SYSTEM
AND DYNAMICS SUGGEST SOME AREAS WITH 0.50 TO 0.75 RAINFALL
POSSIBLE IN 3 HOURS...SO POTENTIAL FOR RAINFALL TO PRODUCE
FLOODING AS MELTING SNOW AND RAIN COMBINE WITH SATURATED GROUND TO
PRODUCE A RELATIVELY LARGE AMOUNT OF RUNOFF. LATEST SFC AND
ISALLOBARIC ANALYSIS REASONABLY IN LINE WITH THE LATEST
NAM/WRF...KEEPING THE LOW TRACK TO THE WEST OF THE FORECAST
AREA...BUT SUGGESTING A LOWER PRESSURE THAN THE NAM/WRF...DOWN TO
983 MB. THIS IS A DEEPENING OF 20 MB FROM 21Z. LOOKS LIKE FROPA
EARLY SUNDAY MORNING...WITH TEMPERATURES TURNING SHARPLY COLDER AS
WINDS INCREASE. HAVE ISSUED A WIND ADVISORY AS BELIEVE WIND SPEEDS
GENERALLY 30 TO 39 MPH WITH GUSTS APPROACHING 50 MPH. THE DRY SLOT
SHOULD WORK ITS WAY INTO THE AREA SUNDAY...LIMITING ANY CHANCE FOR
SNOW
UNTIL SUNDAY NIGHT WITH WRAP AROUND.

LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY...

.STRONG GUSTY WINDS SUNDAY NIGHT INTO MONDAY...

DEEP AND NEARLY STACKED LOW ACROSS THE NORTHERN GREAT LAKES AT THE
START OF THE PERIOD...VERY TIGHT PRESSURE GRADIENT ACROSS THE
REGION. SUSTAINED WESTERLY WINDS OF 25-35 MPH WILL BE POSSIBLE WITH
GUSTS TO AS HIGH AS 45-50 MPH MAY BE REACHED. AS THE LOW MOVES
TOWARDS THE EAST INTO ONTARIO AND THEN QUEBEC OVERNIGHT THE PRESSURE
WILL SLOWLY LESSEN ALLOWING FOR THE WINDS TO SUBSIDE INTO MONDAY
MORNING...WITH GUSTS STILL POSSIBLE TOWARDS 25-30 MPH. PLENTY OF LOW
LEVEL MOISTURE TRAPPED UNDER THE INVERSION AND WITH THE CAA INTO THE
REGION THE CLOUDS WILL LINGER THROUGH THE PERIOD. LAKE EFFECT SNOW
WILL BE POSSIBLE AS THE H850 DROP TOWARDS -15C...WITH DELTA T/S
NEARING 18-19C. MOSTLY A WESTERLY FETCH ACROSS THE LAKE...WITH THE
NEAR LAKE AREA IN SOUTHERN MICHIGAN THE MORE PRIME AREA FOR PRECIP
AS PER LOCAL STUDIES. AN INCH OR TWO MAY BE POSSIBLE. WILL ADD
FLURRIES TO THE COUNTIES JUST TO THE SOUTH. WITH SOME WAA AT H850
DURING THE AFTERNOON MONDAY THE LAKE EFFECT SHOULD SHUT DOWN.
SLIGHTLY BELOW NORMAL TEMPS THRU THE PERIOD...WILL STRUGGLE TO REACH
THE UPPER 20S MONDAY. LARGE AREA OF HIGH PRESSURE MOVES INTO THE
REGION LATE MONDAY INTO TUESDAY AND THE WINDS WILL CONTINUE TO
LESSEN TO AROUND OR LESS THAN 10 MPH.

TUESDAY THROUGH SATURDAY

THE MODEL OF CHOICE THROUGH THE EXTENDED CONTINUES TO BE THE
ECMWF...IT HAS BEEN CONSISTENT AND HAS SUPPORT FROM ENSEMBLES AND
MUCH OF THE OTHER GLOBAL GUIDANCE OUTSIDE OF THE GFS OPERATIONAL
RUNS. STRONG NEGATIVE PNA PATTERN LOOKS TO CONTINUE THRU THE
PERIOD...WITH THE NAO BECOMING MORE NEGATIVE AFTER THE 29TH. THE
PATTERN LOOKS TO REMAIN FAIRLY ACTIVE INTO THE NEW YEAR.

AMPLIFIED PATTERN WITH SIGNIFICANT RIDGING BUILDING ACROSS THE
REGION TUESDAY WITH ANOTHER DEEP UPPER LEVEL LOW OVER THE SW
CONUS...SFC HIGH OVER THE OHIO VALLEY AND GREAT LAKES. SFC HIGH
MOVES EAST WEDNESDAY AS ENERGY KICKS OUT OF THE SW INTO THE SOUTHERN
PLAINS AND THE MS VALLEY INTO WED EVENING REACHING THE AREA THURSDAY
MORNING. HAVE SLOWED THE ONSET OF POPS...REMOVED DURING THE DAY ON
WED...AND RAMPED THE POPS UP THROUGH THE EVENING INTO THE OVERNIGHT
HOURS INTO THURSDAY. UPPER LEVEL LOW OPENS INTO A WAVE AS IT MOVES
ACROSS THE REGION...WITH FAIRLY WEAK SFC REFLECTION MOVING ACROSS
THE HOOSIER STATE...APPEARING TO WEAKEN SOME AS IT MOVES THROUGH THE
REGION. TEMPS AND THERMAL PROFILES SUGGESTS THE P-TYPE WOULD BE ALL
SNOW...WITH LIGHT ACCUMS POSSIBLE.

NEXT IN THE SERIES OF WAVES DIGS INTO THE SOUTHWEST AND PULLS EAST
THURSDAY INTO FRIDAY. THIS WAVE LOOKS TO BE STRONGER THAN THE
PREVIOUS FEW AT H500...AND PRODUCES A MUCH STRONGER SFC LOW. TRACK
HAS TRENDED TO THE WEST OF THE FORECAST AREA...WHICH HAS BEEN THE
DOMINATE TREND THIS SEASON SO FAR. WITH THE LACK OF ARCTIC AIR
POURING INTO THE REGION AND NO SNOWFIELD OVER OR JUST TO THE NORTH
OF THE REGION WHICH COULD POSSIBLE PUSH THE TRACK MORE EAST...THE
WEST TREND OF THE TRACK SHOULD HOLD OR CONTINUE TO DRIFT SLIGHTLY
MORE WEST. THE CURRENT TRACK LOOKS TO TAKE THE SFC LOW FROM THE
LOWER MS VALLEY ON FRIDAY RAPIDLY DEEPENING AND MOVING INTO THE
WESTERN GREAT LAKES BY SATURDAY MORNING. THERMAL PROFILES ARE WARM
SINCE WE ARE EAST OF THE LOW TRACK...THEREFORE A RAIN EVENT IS
EXPECTED. IT IS POSSIBLE THAT BRIEF PERIOD OF FROZEN
PRECIP...MAINLY SNOW WILL BE POSSIBLE ON THE BACKSIDE OF THE SYSTEM
WITH MINOR OR LITTLE ACCUMS AT BEST. WE ARE STILL MANY DAYS
OUT...THEREFORE THE TRACK IS SUBJECT TO CHANGE...BUT IN THIS LA NINA
YEAR THIS IS A TYPICAL TRACK...AND THIS HAS BEEN THE TYPICAL TRACK
THIS SEASON SO CONFIDENCE IS HIGHER THAN NORMAL FOR A SYSTEM STILL
6-7 DAYS AWAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 6 AM EST /5 AM CST/ THIS MORNING TO 1 AM EST
     /MIDNIGHT CST/ MONDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST MONDAY FOR
     MIZ077>081.

OH...WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST MONDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...GALE WARNING FROM 5 AM EARLY THIS MORNING TO 7 AM EST MONDAY FOR
     LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...SCHOTT
AVIATION/UPDATE...CHAMBERLAIN
Hazardous weather outlook, Dec 22, 6:59 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 AM EST SAT DEC 22 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
659 AM EST SAT DEC 22 2007 /559 AM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AREAS OF FOG...DENSE IN SPOTS ESPECIALLY THIS
MORNING. USE CAUTION IF YOU ARE DRIVING AND ENCOUNTER DENSE FOG.

AN INTENSE STORM SYSTEM WILL BRING RAIN AND A CHANCE FOR
THUNDERSTORMS TONIGHT. RUNOFF FROM HEAVY RAINFALL AND MELTING SNOW
WILL LIKELY CREATE FLOODING IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RUNOFF WILL CONTINUE TO CREATE FLOODING PROBLEMS. SIGNIFICANT
RISES IN DRAINAGE DITCHES...CREEKS AND STREAMS CAN ALSO BE
EXPECTED. MINOR TO MODERATE FLOODING OF MAJOR RIVERS SHOULD BE
ANTICIPATED TO CONTINUE INTO EARLY NEXT WEEK.

STRONG WEST WINDS AND SHARPLY COLDER AIR WILL MOVE IN BEHIND A
COLD FRONT ON SUNDAY ALONG WITH MINOR SNOW ACCUMULATIONS
POSSIBLE...ESPECIALLY IN THE LAKE EFFECT REGION OF SOUTHWEST LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGE TO REPORT RAINFALL AMOUNTS GREATER THAN ONE-HALF
INCH...AS WELL AS THEIR HIGHEST MEASURED WIND GUST SPEED ON SUNDAY
IF GREATER THAN 40 MPH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
659 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG PRESSURE GRADIENT WILL DEVELOP EARLY SUNDAY MORNING AND
CONTINUE THROUGH INTO EARLY MONDAY...PRODUCING SOUTHWEST TO WEST
GALES SUNDAY INTO SUNDAY NIGHT. WAVE HEIGHTS OF 8 TO 12 FEET ARE
ALSO POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Dec 23, 4:22 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND GST     LA PORTE                41.61N  86.71W
12/23/2007  M72 MPH          LA PORTE           IN   TRAINED SPOTTER

&&

EVENT NUMBER 00402

JC
Local storm report, Dec 23, 4:25 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND DMG     THREE OAKS              41.80N  86.61W
12/23/2007                   BERRIEN            MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

EVENT NUMBER 00403

JC
Local storm report, Dec 23, 4:39 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0434 AM     TSTM WND GST     SOUTH BEND              41.68N  86.27W
12/23/2007  M62 MPH          ST. JOSEPH         IN   ASOS

&&

EVENT NUMBER 00404

JC
Local storm report, Dec 23, 4:55 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0451 AM     NON-TSTM WND GST LA PORTE                41.61N  86.71W
12/23/2007  M63 MPH          LA PORTE           IN   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN IN LA PORTE

&&

EVENT NUMBER 00405

JC
Local storm report, Dec 23, 5:06 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     3 SW NORTH WEBSTER      41.29N  85.74W
12/23/2007  M61 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

&&

EVENT NUMBER 00406

JC
Local storm report, Dec 23, 5:10 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0502 AM     TSTM WND GST     1 E WINONA LAKE         41.22N  85.80W
12/23/2007  E65 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

            30 40 FOOT TALL TREE DOWNED

&&

EVENT NUMBER 00407

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:04 AM ESTSevere Thunderstorm WarningIWXBerrien56 min
Dec 23, 4:29 AM ESTSevere Thunderstorm WarningIWXCass50 min
Dec 23, 5:14 AM ESTSevere Thunderstorm WarningIWXSaint Joseph31 min
Dec 23, 3:35 AM ESTSpecial Marine WarningIWX55 min
Dec 23, 4:45 AM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Wabash, Whitley60 min
Dec 23, 5:42 AM ESTRiver Flood WarningIWXCass, Miami, Wabash30 hr
Dec 23, 7:49 AM ESTRiver Flood WarningIWXAllen, Huntington, Wabash6 hr
Dec 23, 8:52 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke60 hr
Dec 23, 11:21 AM ESTRiver Flood WarningIWXAllen22 hr
Dec 23, 4:12 PM ESTRiver Flood WarningIWXAllen20 hr
Dec 22, 9:20 PM ESTRiver Flood WarningIWXWilliams39 hr
Dec 22, 9:20 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams6 days

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.